Alert archive / Louisiana / Flash Flood Warnings in 2016

Flash Flood Warning 45, NWS Shreveport, LA

March 11, 20165 parishes in Louisiana

NWS Shreveport, LA issued this flash flood warning at Mar 11, 2016, 12:52 AM CST for 5 parishes in Louisiana. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2016, 12:52 AM CST (06:52 UTC)
Expired
Mar 11, 2016, 12:45 PM CST
In force
12 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 44 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 11:10 AM CSTFLASH FLOOD4 Nnw Shreveport, LASEVERAL HOMES ARE FLOODING ALONG CROSS LAKE...

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 618 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 6.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

615 
WGUS54 KSHV 110652
FFWSHV
LAC015-017-031-081-119-111245-
/O.NEW.KSHV.FF.W.0045.160311T0652Z-160311T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1252 AM CST FRI MAR 11 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CADDO PARISH IN NORTHWESTERN LOUISIANA...
  BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
  WEBSTER PARISH IN NORTHWESTERN LOUISIANA...
  DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
  RED RIVER PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 645 AM CST
    
* AT 1245 AM CST...NUMEROUS ROADS REMAIN UNDERWATER ACROSS THE
  WARNING AREA. WHILE MOST OF THE RAINFALL HAS MOVED EAST OF THE
  REGION...RIVERS...LAKES AND BAYOUS CONTINUE TO RISE FROM PREVIOUS
  EXCESSIVE RAINFALL. ADDITIONAL RAINFALL WILL BE POSSIBLE TOWARDS
  THE MORNING HOURS THAT COULD PROLONG THE ALREADY SERIOUS FLOODING
  THREAT. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...MANSFIELD...VIVIAN...
  HAUGHTON...GREENWOOD...BLANCHARD...COUSHATTA...BENTON...STONEWALL...
  LOGANSPORT...SIBLEY...CULLEN...PLAIN DEALING...COTTON VALLEY...OIL CITY...
  SAREPTA AND DOYLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.


&&

LAT...LON 3185 9388 3190 9390 3199 9404 3302 9404
      3302 9324 3272 9324 3271 9319 3246 9315
      3245 9324 3241 9324 3239 9343 3237 9340
      3224 9342 3224 9322 3206 9314 3198 9313
      3197 9324 3189 9327 3193 9342 3184 9344

$$

05
1 follow-up statement
645 
WGUS54 KSHV 111235
FFWSHV
LAC015-017-031-081-119-111845-
/O.EXT.KSHV.FF.W.0045.000000T0000Z-160311T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
635 AM CST FRI MAR 11 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CADDO PARISH IN NORTHWESTERN LOUISIANA...
  BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
  WEBSTER PARISH IN NORTHWESTERN LOUISIANA...
  DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
  RED RIVER PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 1245 PM CST FRIDAY

* AT 632 AM CST...NUMEROUS ROADS REMAIN UNDERWATER ACROSS THE WARNED
  AREA. RIVERS...LAKES AND BAYOUS CONTINUE TO RISE FROM PREVIOUS
  EXCESSIVE RAINFALL. ADDITIONAL RAINFALL IS POSSIBLE THROUGH THE
  MORNING THAT COULD PROLONG THE ALREADY SERIOUS FLOODING THREAT. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...MANSFIELD...VIVIAN...
  HAUGHTON...GREENWOOD...BLANCHARD...COUSHATTA...BENTON...STONEWALL...
  LOGANSPORT...SIBLEY...CULLEN...PLAIN DEALING...COTTON VALLEY...OIL CITY...
  SAREPTA AND DOYLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3185 9388 3190 9390 3199 9404 3302 9404
      3302 9324 3272 9324 3271 9319 3246 9315
      3245 9324 3241 9324 3239 9343 3237 9340
      3224 9342 3224 9322 3206 9314 3198 9313
      3197 9324 3189 9327 3193 9342 3184 9344

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 11:56 PM CST, 56 minutes earlier.

Area forecast discussion, Mar 10, 11:56 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 PM CST THU MAR 10 2016

.AVIATION...
FOR THE 11/06Z TAFS...A MIX BAG OF CIGS WILL PERSIST OVERNIGHT
ACROSS THE REGION...WITH -DZ/-RA/-TSRA EXPECTED TO DEVELOP DURING
THE TAF PERIOD AND MOVE NORTHWARD AS A CLOSED LOW MOVES VERY SLOWLY
TO THE NE ACROSS CENTRAL TEXAS. CONVECTION SHOULD BECOME MORE
NUMEROUS ACROSS THE REGION AFTER 12Z...RESULTING IN MVFR/LIFR/IFR
CIGS AND REDUCED VSBYS THROUGH THE AFTERNOON BEFORE DIMINISHING
FROM S TO N AFTER 11/00Z. WINDS WILL PREVAIL FROM THE ENE TO ESE
BETWEEN 5-10KTS THROUGH MUCH OF THE TAF PERIOD. /20/

&&

.PREV DISCUSSION... /ISSUED 824 PM CST THU MAR 10 2016/

DISCUSSION...
ENJOYING A WELL NEEDED BREAK FROM THE RAINFALL THIS EVENING AS OUR
REGION IS UNDER THE INFLUENCE OF SINKING AIR AND A MID LEVEL DRY
SLOT IN THE WAKE OF CONVECTION EARLIER TODAY. LATEST PROGS ARE IN
GOOD AGREEMENT WITH INCREASING PVA ALOFT DEVELOPING TO OUR SOUTH
LATER TONIGHT AND MOVING NORTHWARD TOWARDS THE I-20 CORRIDOR.
ATTM...IT APPEAR LIKE THE BEST LIFT AND DIVERGENCE ASSOCIATED WITH
THE INCREASING PVA WILL BE ACROSS OUR EASTERN HALF OR ACROSS
NORTHERN LOUISIANA AND EVENTUALLY S AR NEAR OR SHORTLY AFTER
SUNRISE FRIDAY MORNING. POPS ARE GENERALLY ALIGNED IN THIS
FASHION FOR THE REMAINDER OF THE NIGHT INTO FRIDAY AND FOR THIS
REASON WILL NOT MAKE ANY CHANGES TO THE POP FORECAST OR THE
CURRENT FFA WHICH RUNS THROUGH FRIDAY AFTN.

TEMPERATURES ARE HOWEVER VERY NEAR FCST LOWS ACROSS OUR SE AND
EASTERN ZONES SO LOWERED TEMPS A FEW DEGREES ACROSS THESE
LOCATIONS.

OTHER CHANGES INCLUDED A SLIGHT ADJUSTMENT IN DEWPOINTS TO MIMIC
CURRENT AND FCST TRENDS...OTHERWISE NO OTHER NECESSARY CHANGES
WERE NEEDED.

UPDATED PACKAGE WILL BE OUT SHORTLY...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  72  60  72 /  80  90  50  50
MLU  63  73  63  72 /  80  90  70  60
DEQ  56  64  56  70 /  60  90  70  50
TXK  57  66  58  71 /  60  90  60  50
ELD  60  68  60  71 /  80  90  70  60
TYR  60  70  57  71 /  60  70  50  40
GGG  61  70  58  72 /  60  80  50  50
LFK  64  74  58  74 /  60  70  40  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ARZ071>073.

LA...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR LAZ001>006-
     010>014-017>022.

OK...NONE.
TX...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR TXZ126-138-151-
     153-166-167.

&&

20
Hazardous weather outlook, Mar 10, 8:39 PM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
839 PM CST THU MAR 10 2016

ARZ071>073-LAZ001>006-010>014-017>022-TXZ126-138-151-153-166-167-
111200-
LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-
WINN-GRANT-CALDWELL-LA SALLE-MARION-HARRISON-PANOLA-SHELBY-
SAN AUGUSTINE-
839 PM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE ONCE AGAIN LATE
TONIGHT INTO THE DAWN HOURS FRIDAY ACROSS THE REGION. THIS
RAINFALL COULD BE MODERATE TO HEAVY AT TIMES AND COULD RESULT IN
ADDED RUNOFF TO ALREADY SWOLLEN LAKES...RIVERS...CREEKS AND BAYOUS
ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO AT LEAST
FRIDAY AFTERNOON. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS
WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN...
MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER
LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE
AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR
RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH
TONIGHT.

ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124-125-136-137-
149-150-152-165-111200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN-
RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-SMITH-
GREGG-CHEROKEE-RUSK-NACOGDOCHES-ANGELINA-
839 PM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

WHILE ADDITIONAL RAINFALL IS FORECAST TO DEVELOP LATE TONIGHT
TOWARDS THE DAWN HOURS FRIDAY MORNING...THE RAINFALL SHOULD NOT BE
SUFFICIENT ENOUGH TO RESULT IN ADDITIONAL FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE THREAT FOR FLASH FLOODING SHOULD BE EAST OF THE REGION THROUGH
FRIDAY AFTERNOON. EXPECT MORE IN THE WAY OF SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH AT LEAST SUNDAY BEFORE WE BEGIN TO LOSE THE
EFFECTS OF THE UPPER LEVEL STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR
RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH
TONIGHT.

13

In the hours before

Local storm report, Mar 10, 7:11 PM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 PM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      8 WSW CLAIBORNE         32.52N  92.33W
03/09/2016                   OUACHITA           LA   BROADCAST MEDIA

            *** 1 FATAL *** 22 YR OLD MALE DROWNED WHEN THE VEHICLE
            HE WAS DRIVING WAS SWEPT OFF THE ROAD BY FLOODWATERS.

&&

EVENT NUMBER SHV1600176

20
Local storm report, Mar 10, 11:39 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1139 PM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      ORE CITY                32.80N  94.72W
03/10/2016                   UPSHUR             TX   BROADCAST MEDIA

            SEVERAL CHILDREN WERE PLAYING NEAR MEDDLIN CREEK ON
            FRONT STREET IN ORE CITY... ONE BOY WAS SWEPT INTO THE
            CREEKS CURRENT. HE WAS RESCUED AND TRANSPORTED TO THE
            HOSPITAL. NO DETAILS ON HIS CONDITION.

&&

EVENT NUMBER SHV1600177

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 7:07 PM CSTFlash Flood WarningSHVBossier, Caddo, De Soto, Red River, Webster6 hr
Mar 10, 8:29 PM CSTRiver Flood WarningSHVBossier, Caddo, Red River6 days
Mar 10, 8:42 PM CSTFlash Flood WarningSHVGrant, Natchitoches, Sabine, Winn49 hr
Mar 10, 9:08 PM CSTFlash Flood WarningSHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 2 more21 hr
Mar 10, 11:50 PM CSTFlash Flood WarningSHVLaSalle41 hr
Mar 11, 12:43 PM CSTFlash Flood WarningSHVBossier, Caddo, De Soto, Red River, Webster13 hr

Nearby

Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.